Alert archive / Tennessee / Wind Advisories in 2008
Wind Advisory 14, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Dec 27, 2008, 3:13 AM CST for 39 counties in Tennessee. It took effect at Dec 27, 2008, 9:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 3:13 AM CST (09:13 UTC)
- In effect from
- Dec 27, 2008, 9:00 AM CST
- Expired
- Dec 28, 2008, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOHX 270913 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 313 AM CST SAT DEC 27 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-271800- /O.NEW.KOHX.WI.Y.0014.081227T1500Z-081228T0600Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 313 AM CST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... SOUTHERLY WINDS WILL GUST UP TO 40 MPH AT TIMES TODAY AND EARLY TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT...AND WINDS WILL SHIFT TO THE NORTHWEST AND WEAKEN. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 07
3 follow-up statements
000 WWUS74 KOHX 271804 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1204 PM CST SAT DEC 27 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-280600- /O.CON.KOHX.WI.Y.0014.000000T0000Z-081228T0600Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1204 PM CST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE TODAY. A COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT...AND WINDS WILL SHIFT TO THE NORTHWEST AND WEAKEN. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 04
000 WWUS74 KOHX 271830 CCA NPWOHX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 1228 PM CST SAT DEC 27 2008 CORRECTED FOR NWR TNZ005>011-022>034-056>066-075-077>080-093>095-280600- /O.COR.KOHX.WI.Y.0014.000000T0000Z-081228T0600Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1228 PM CST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE TODAY. A COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT...AND WINDS WILL SHIFT TO THE NORTHWEST AND WEAKEN. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH...OR GUSTS OF 35 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 04
000 WWUS74 KOHX 280545 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1145 PM CST SAT DEC 27 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-280645- /O.EXP.KOHX.WI.Y.0014.000000T0000Z-081228T0600Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1145 PM CST SAT DEC 27 2008 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE REMAINDER OF THE NIGHT. HOWEVER...IT WILL STILL BE RATHER BREEZY ...WITH SOUTH WINDS OF 15 TO 25 MPH EXPECTED ACROSS EASTERN AREAS...AND WEST WINDS OF 10 TO 20 MPH EXPECTED OVER WESTERN SECTIONS. OCCASIONAL HIGHER GUSTS...OF 25 TO 30 MPH...CAN ALSO BE EXPECTED. $$ 19
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Dec 27, 2:54 AM CST, 19 minutes earlier.
Area forecast discussion, Dec 27, 2:54 AM CST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 254 AM CST SAT DEC 27 2008 .DISCUSSION... LATEST ANALYSIS SHOWING THE MID-SOUTH IN THE WARM SECTOR...WITH YESTERDAYS PASSING WARM FRONT NOW UP ACROSS THE OH VALLEY. ASSOCIATED COLD FRONT AND UPPER SYSTEM CURRENTLY WORKING ACROSS THE NATIONS MID-SECTION. MODELS CONTINUE TO BRING COLD FRONT INTO THE REGION THIS EVENING...INTO THE CWA TOWARD 06Z SUN AND OFF THE PLATEAU JUST AFTER 12Z. TIGHT GRADIENT AHEAD WILL KEEP GOOD WARM AIR/MOISTURE ADVECTION THROUGH THIS EVENING WHILE LL JET STRUCTURE STRENGTHENS. WHILE THESE FEATURES WILL BE INCREASINGLY FAVORABLE...INSTABILITY STILL LOOKING MARGINAL. AFTER MINIMAL PCPN TODAY... EXPECTED A SQUALL LINE TO DEVELOP WITH PASSING COLD FRONT LATER TONIGHT. WHILE WIDESPREAD SEVERE THREAT LOW...STRONG JET STRUCTURE/LL SHEAR MAY RESULT IN LOCALIZED DOWN- DRAFTS. ADDITIONALLY...WILL ISSUE WIND ADVISORY 15Z TODAY-06Z TONIGHT. EXPECT TO SEE GUSTS 35-40 MPH WITH FURTHER TIGHTENING GRADIENT. ISOLATED-SCATTERED PCPN WILL MOVE OFF THE PLATEAU SUNDAY MORNING AS COLD FRONT PUSHES INTO THE CAROLINAS. THE UPPER TROUGH WILL MOVE BY MONDAY MORNING LEAVING THE CWA IN WEAK NORTHWEST FLOW ALOFT INTO MID-WEEK...THEN RETURNS TO SOUTHWEST FLOW LATE-WEEK. NORTHWEST FLOW WILL BRING A WEAK COLD FRONT ACROSS THE REGION EARLY WEDNESDAY BUT PCPN IS NOT EXPECTED WITH ITS PASSING. THUS NEXT CHANCE OF PCPN SHAPING UP FOR THURSDAY NIGHT/FRIDAY... WITH MIXED PCPN POSSIBLE FRIDAY NIGHT AS ANOTHER SHOT OF COLD AIR SPILLS INTO THE DEEP SOUTH. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 46 53 32 / 20 100 20 10 CLARKSVILLE 72 43 50 31 / 30 80 10 10 CROSSVILLE 64 44 50 32 / 10 100 50 10 COLUMBIA 70 47 53 33 / 20 100 20 10 LAWRENCEBURG 71 47 53 32 / 20 100 20 10 WAVERLY 71 45 51 32 / 30 80 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR TNZ005>011-022>034-056>066-075-077>080-093>095. && 07
Hazardous weather outlook, Dec 26, 2:30 PM CST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CST FRI DEC 26 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-271130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 230 PM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS ARE EXPECTED SATURDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. A FEW STORMS COULD REACH SEVERE LEVELS IN THE CLARKSVILLE AND WAVERLY AREA. THE MAIN THREAT IS DAMAGING WIND. ALSO...STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL CAUSE LOOSE OBJECTS TO BLOW AROUND AND MAY PRESENT SOME PROBLEMS FOR HIGH PROFILE VEHICLES. EXPECT SOUTH WINDS UP TO 25 MPH AHEAD OF THE FRONT WITH HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLM
Nearby
Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.